Coronary Thrombosis in a Patient with COVID-19 Who Was on Anticoagulant Therapy

AUTHORS

Mohammad Reza Hatamnejad ORCID 1 , Farima Fallah Tafti 1 , Alireza Abdi ardekani 2 , Shahrokh Sadeghi Boogar ORCID 3 , Hamed Bazrafshan ORCID 2 , *

1 Faculty of Medicine, Shiraz University of Medical Sciences, Shiraz, IR Iran

2 Cardiovascular Research Center, Shiraz University of Medical Sciences, Shiraz, IR Iran

3 Department of Internal Medicine, Shiraz University of Medical Science, Shiraz, IR Iran

How to Cite: Hatamnejad M R, Fallah Tafti F, Abdi ardekani A, Sadeghi Boogar S, Bazrafshan H. Coronary Thrombosis in a Patient with COVID-19 Who Was on Anticoagulant Therapy. Int Cardio Res J. 2030;In Press(In Press):e114520.

ARTICLE INFORMATION

International Cardiovascular Research Journal: In Press (In Press); e114520
Published Online: September 01, 2021
Article Type: Case Report
Received: March 09, 2021
Accepted: July 06, 2021
READ FULL TEXT

Abstract

Introduction: COVID-19-related thrombotic events are associated with an increase in
the risk of mortality and morbidity. Considering the research on the pathophysiology of
the disease, the significance of cardiac thrombosis is being more recognized.
Case Presentation: This study aimed to present the first case report of a Left Main
Coronary Artery (LMCA) thrombosis due to COVID-19 infection in a middle-aged male
with a mechanical valve on anticoagulant therapy and with an International Normalized
Ratio (INR) within the therapeutic range.
Conclusions: The results suggested that the therapeutic INR range may need to be higher
(about 3.5) during the acute phase of COVID-19 infection to prevent thrombotic events
amongst patients with COVID-19 who are on anticoagulant therapy. However, further
evidence is required to determine the target range for INR in patients with COVID-19
who are on anticoagulants prior to infection.

Fulltext

The full-text is available in pdf.

References

  • 1.

    The references are available in pdf.

  • ¬© 2030, Shiraz University of Medical Sciences.
    COMMENTS

    LEAVE A COMMENT HERE: